MAUDE Adverse Event Report: DORNIER MEDTECH AMERICA INC. DORNIER THULIO PERFORMANCE FIBER; THULIO LASER FIBER

DORNIER MEDTECH AMERICA INC. DORNIER THULIO PERFORMANCE FIBER; THULIO LASER FIBER
Model Number DORNIER THULIO PERFORMANCE FIBER
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that a thulio laser fiber broke during a procedure, there was no patient impact and they completed the procedure with a new fiber.The dhr review confirmed that the suspect fiber was manufactured without variances or deviations.The suspect fiber was evaluated and demonstrated evidence that the tip of the fiber had broken off.Past complaints were reviewed, and there is no identifiable trend in complaints related to thulio fibers breaking.The risk related to a fiber break is identified as medium.No definitive root cause could be determined.Potential contributing factors may include user handling or clinical-use conditions.No corrective actions were determined to be mandatory as a result of this investigation.The results of this investigation identified no manufacturing defects or quality system inconsistencies associated with the subject device.
 
Event or Problem Description
Dmta received a report that a fiber broke during a procedure.
 
Additional Manufacturer Narrative
It was reported that a thulio laser fiber broke during a procedure, there was no patient impact and they completed the procedure with a new fiber.The dhr review confirmed that the suspect fiber was manufactured without variances or deviations.The suspect fiber was evaluated and demonstrated evidence that the fiber had broken into (b)(4) pieces.There was discoloration on the severed section of fiber as well as the heat shrink.It appears the fiber had been broken prior to activation then fired, which resulted in complete separation into two pieces.Past complaints were reviewed, and there is no identifiable trend in complaints related to thulio fibers breaking.The risk related to a fiber break is identified as medium.Based on the available evidence and review of ha-005, the probable root cause is user handling or clinical-use conditions.This amendment is being submitted because the original evaluation was performed on a fiber that was not the correct suspect fiber for this complaint.The supplier subsequently provided the correct suspect fiber for evaluation.

Brand Name
DORNIER THULIO PERFORMANCE FIBER
Common Device Name
THULIO LASER FIBER
Manufacturer (Section D)
DORNIER MEDTECH AMERICA INC.
1155 roberts blvd
suite 100
kennesaw GA 30144
Manufacturer (Section G)
DORNIER MEDTECH AMERICA INC.
1155 roberts blvd
suite 100
kennesaw GA 30144
Manufacturer Contact
edward grammer
1155 roberts blvd
suite 100
kennesaw, GA 30144
4072024117
MDR Report Key24501218
Report Number1037955-2026-00004
Device Sequence Number10440591
Product Code GEX
UDI-Device Identifier00810116023462
UDI-Public00810116023462
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation 505
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDORNIER THULIO PERFORMANCE FIBER
Device Catalogue NumberK2016370
Device Lot NumberF0525R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown